Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 29, 2013, 8:25 PM CDT for Grant County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2013, 8:25 PM CDT (01:25 UTC)
- Expired
- Apr 29, 2013, 9:30 PM CDT
- In force
- 65 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 106 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
835
WUUS53 KARX 300125
SVRARX
WIC043-300230-
/O.NEW.KARX.SV.W.0007.130430T0125Z-130430T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CDT MON APR 29 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 930 PM CDT
* AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
EAST DUBUQUE...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...PUBLIC. HALF DOLLAR SIZE HAIL WAS REPORTED JUST SOUTH OF
THE DUBUQUE AIRPORT AT 822 PM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAZEL GREEN AROUND 900 PM CDT.
CUBA CITY AROUND 905 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SINSINAWA...LOUISBURG AND
GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4251 9064 4254 9065 4258 9069 4263 9071
4265 9070 4274 9043 4251 9042 4250 9043
4250 9063
TIME...MOT...LOC 0124Z 224DEG 23KT 4239 9065
HAIL...1.50IN
WIND...<50MPH
$$
AJ2 follow-up statements
977
WWUS53 KARX 300146
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
846 PM CDT MON APR 29 2013
WIC043-300230-
/O.CON.KARX.SV.W.0007.000000T0000Z-130430T0230Z/
GRANT WI-
846 PM CDT MON APR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRANT COUNTY UNTIL 930 PM CDT...
AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF HAZEL GREEN...AND MOVING NORTHEAST AT 35 MPH. THERE ARE
INDICATIONS THE STORM IS MOVING MORE EASTERLY...WHICH MAY ALLOW THE
SEVERE PORTION OF THE STORM TO STAY SOUTH OF GRANT COUNTY.
HAZARD...QUARTER SIZE HAIL.
SOURCE...PUBLIC. NUMEROUS REPORTS OF HAIL BETWEEN QUARTER AND GOLF
BALL SIZE HAVE OCCURRED WITH THE STORM...BUT THE LARGEST HAIL IS
EXPECTED TO STAY SOUTH OF GRANT COUNTY.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HAZEL GREEN AND CUBA CITY AROUND 850 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4251 9064 4253 9064 4254 9062 4261 9042
4251 9042 4250 9043 4250 9063
TIME...MOT...LOC 0144Z 235DEG 31KT 4250 9046
HAIL...1.00IN
WIND...<50MPH
$$
AJ898
WWUS53 KARX 300205
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
905 PM CDT MON APR 29 2013
WIC043-300215-
/O.CAN.KARX.SV.W.0007.000000T0000Z-130430T0230Z/
GRANT WI-
905 PM CDT MON APR 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE WARNED
AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE
EVENING HOURS...SOME OF WHICH COULD PRODUCE HAIL.
LAT...LON 4251 9064 4253 9064 4254 9062 4261 9042
4251 9042 4250 9043 4250 9063
TIME...MOT...LOC 0205Z 224DEG 23KT 4258 9040
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:37 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 29, 6:37 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 637 PM CDT MON APR 29 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 324 PM CDT MON APR 29 2013 THE MAIN FOCUS TONIGHT INTO TOMORROW IS ON THE CHANCES FOR THUNDERSTORMS TO GO ALONG WITH HOW WARM IT WILL GET BEFORE A COLD FRONT SWINGS THROUGH TOMORROW. CURRENTLY...A SURFACE COLD FRONT HAS STALLED OUT ACROSS THE REGION FROM NORTH CENTRAL WISCONSIN DOWN INTO EASTERN NEBRASKA WITH A SURFACE LOW TRACKS ALONG THE US/CANADIAN BORDER IN SOUTHERN SASKATCHEWAN. AS THIS LOW TRACKS EAST TONIGHT...THE FRONT WILL TRANSITION TO A WARM FRONT AND LIFT NORTH TOWARD LAKE SUPERIOR BY TOMORROW MORNING. LOW LEVEL MOISTURE TRANSPORT WILL NOSE UP ALONG THE FRONT AND COULD LEAD TO SOME CONVECTIVE DEVELOPMENT ALONG THIS BOUNDARY AS A RESULT. MODIFIED 29.18Z RAP SOUNDINGS WITH SURFACE DEW POINTS IN THE MID 50S SHOW ABOUT 1000-1500 J/KG OF 0-3KM MUCAPE POOLING ALONG THIS FRONT AS IT LIFTS NORTH OVERNIGHT. MUCH OF THE DEEP LAYER SHEAR APPEARS TO BE IN THE LOW LEVELS UNDER THE INVERSION AND NOT IN THE ELEVATED PORTIONS OF THE PROFILE. WITH FREEZING LEVELS FAIRLY LOW ALONG THE NORTHERN PERIPHERY OF THE FRONT...EXPECT THAT SOME STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE OVERNIGHT. LARGE HAIL WILL LIKELY BE THE MAIN THREAT DUE TO THE HIGH INSTABILITY AND STABLE BOUNDARY LAYER TO PREVENT THE STRONGEST GUSTS FROM MAKING IT TO THE SURFACE. STRONG SOUTHERLY WINDS AHEAD OF THE MAIN COLD FRONT THAT WILL BE INTO MINNESOTA BY TOMORROW MORNING WILL HELP TO BRING TEMPERATURES UP TOWARD 80 FOR MUCH OF THE REGION. THE 29.12Z NAM/GFS/ECMWF HAVE MERGED ON A SOLUTION WITH THE TIMING OF THE FRONTAL PASSAGE WITH IT GENERALLY EXTENDING FROM NORTH CENTRAL WISCONSIN TOWARD CENTRAL IOWA BY 18Z TOMORROW AND NEAR THE IOWA/MINNESOTA/WISCONSIN TRIPLE POINT BY 00Z WEDNESDAY. THIS TIMING OF THE FRONT COMING THROUGH DURING THE DIURNAL PEAK HEATING IN THE AFTERNOON LEADS TO SOME HIGHER CONFIDENCE IN THINKING THAT THE CONVECTION WILL DEVELOP MAINLY ACROSS SOUTHWEST WISCONSIN AND NORTHEAST IOWA IN THE LATE AFTERNOON AND EARLY EVENING HOURS. ONE CONCERN IS THE 850MB CAP THAT APPEARS TO HOLD ON THROUGH AT LEAST THE EARLY AFTERNOON HOURS. MODEL SURFACE DEW POINTS APPEAR TO AGAIN PLAY A FACTOR IN GENERATING TOO MUCH INSTABILITY AND BREAKING THE CAP BY MID AFTERNOON. THE 29.12Z NAM COMES IN WITH SURFACE DEW POINTS IN THE LOW 60S WHILE MIXED LAYER DEW POINTS COME IN AROUND THE MID TO UPPER 50S AND APPEAR MORE REASONABLE. THIS KNOCKS SURFACE BASED CAPE DOWN FROM AROUND 1000-2000 J/KG WITH NO CIN DOWN TO HAVING ABOUT 500 J/KG OF SBCAPE AND OVER 100 J/KG OF CIN WITH THE LOWER DEW POINTS. THE FORCING ALONG THE FRONT SHOULD BE ENOUGH TO DEVELOP SOME STORMS...BUT THE COVERAGE WILL BE DEPENDENT UPON HOW MUCH OF THE CAP CAN BE ERODED AHEAD OF THE FRONT. DEEP SHEAR IS A LITTLE BETTER ACROSS CENTRAL WISCONSIN AND IS MAINLY UNIDIRECTIONAL SO STORM MODE SHOULD MAINLY BE MULTICELL CLUSTERS OR SOME BOWING SEGMENTS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 324 PM CDT MON APR 29 2013 TUESDAY NIGHT THROUGH THURSDAY THIS FRONT WILL STALL OUT ACROSS SOUTHERN WISCONSIN AND EASTERN IOWA INTO TUESDAY NIGHT WITH IT EVENTUALLY WEAKENING TOWARD WEDNESDAY MORNING. AS THIS OCCURS...THE MAIN MID LEVEL TROUGH WILL START CARVING OUT ACROSS THE CENTRAL PLAINS WITH A STRONG BAND OF FRONTOGENESIS ALIGNING FROM NORTH TO SOUTH ACROSS THE UPPER MISSISSIPPI VALLEY REGION. THIS WILL LEAD TO A PROLONGED PERIOD OF MODERATE TO HEAVY PRECIPITATION...PARTICULARLY ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA WEDNESDAY INTO THURSDAY. PRECIPITATION WILL START OUT AS ALL RAIN ON WEDNESDAY...BUT THEN IS EXPECTED TO COOL ENOUGH TO CHANGE OVER TO ALL SNOW IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA LATE WEDNESDAY NIGHT INTO THURSDAY. THE 29.12Z NAM/GFS AND 29.15Z SREF ALL BACK THIS IDEA...THOUGH THE 29.12Z ECMWF HAS COME BACK IN AS A WARM OUTLIER AND BRINGS THE MOST UNCERTAINTY TO THIS FORECAST. THE WARM LAYER THAT THIS RUN OF THE ECMWF PRODUCES TAKES THE MAIN SNOW BAND FURTHER TO THE WEST AND OUT OF THE FORECAST AREA. THE CONSENSUS...OUTSIDE OF THE ECMWF...WAS TO KEEP THE PRECIPITATION TYPE AS MAINLY SNOW ACROSS SOUTHEAST MINNESOTA AND PORTIONS OF NORTH CENTRAL/EAST IOWA LATE WEDNESDAY NIGHT INTO THURSDAY. SNOWFALL AMOUNTS ARE CURRENTLY FORECAST TO MAINLY BE IN THE 2 TO 4 INCH RANGE...WITH A FEW SPOTS THAT END UP UNDER THE MAIN BAND POTENTIALLY HITTING 6 INCHES OR HIGHER. BECAUSE OF THE ECMWF...CONFIDENCE IS NOT HIGH ENOUGH YET TO PUT OUT A WINTER STORM WATCH...BUT LATER SHIFTS WILL HAVE TO WATCH FOR TRENDS ON THIS BAND AND WHERE IT ENDS UP. THURSDAY NIGHT THROUGH MONDAY THIS PERIOD IS CHARACTERIZED BY LOW CONFIDENCE AS THE LARGE CLOSED LOW OVER THE CENTRAL U.S. IS STILL PRODUCING GREAT SPREAD WITHIN THE NUMERICAL GUIDANCE. THESE ARE TRADITIONALLY HIGH SPREAD SITUATIONS FOR THE MODELS. THUS...USED THE CONSENSUS BLEND AS IS FOR THE PERIOD. THE BIG PICTURE FOR THIS THE PERIOD BEGINS WITH THE STRONG FRONTOGENESIS OVER THE FORECAST AREA WEAKENING WITH TIME AND WARMING BEGINNING. THIS WARMING IS GENERALLY AGREED ON...WHICH WOULD CHANGE ANY SNOW TO RAIN BY SATURDAY. THE LATEST 28.12Z ECMWF SUGGESTS A WARMER SOLUTION TO THE ENTIRE PERIOD WITH ALL RAIN...EVEN IN WESTERN MOST PART OF THE FORECAST AREA. AS THE UPPER LOW SHIFTS EAST/NORTHEAST...A SURFACE LOW DEEPENS AND ROTATES NORTH-NORTHWEST AND ELICITS HEAVY RAINFALL AHEAD OF IT ON THE EAST SIDE OF THE UPPER LOW IN A RICH...OPEN GULF OF MEXICO FLOW. THUS...SOME AREAS WILL SEE 1-2 INCHES OF RAIN INTO THE EARLY WEEKEND...BUT THE BIG PROBLEM IS...WHERE. THE MODEL SPREAD WITH THIS RAINFALL IS FROM KANSAS CITY MO /28.12Z GEM AND GFS/ TO THE LOCAL AREA /28.12Z ECMWF/. IF THE EARLY PORTION OF THE FRONTOGENESIS PRECIPITATION ON WED-THU IS ALL RAIN...THERE COULD BE 4 INCHES OF RAINFALL THIS WEEK BY SUNDAY. THE HIGHEST CONFIDENCE OF THIS OCCURRING LOOKS TO BE NEAR I-35 JUST EAST OF ANY SNOW BAND THAT FORMS. THIS WOULD PROBABLY INCLUDE PARTS OF THE WESTERN FORECAST AREA. BUT...THIS AGAIN IS LOW CONFIDENCE. IT SEEMS THE PATTERN SAYS IT WILL HAPPEN BUT THE LOCATION IS A TOUGH CALL RIGHT NOW. FOR THE SUNDAY AND MONDAY PERIOD...THE LOW SHOULD HAVE LESS AND LESS IMPACT WITH WARMING TEMPERATURES AND MORE SCATTERED SHOWERY WEATHER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 628 PM CDT MON APR 29 2013 SUMMARY...VFR CONDITIONS ARE EXPECTED THROUGH TUESDAY WITH SOUTHERLY WINDS PICKING UP OVERNIGHT INTO TUESDAY MORNING. DETAILS... SKIES ARE CLEARING OUT AT THE TAF SITES WITH LOSS OF DAYTIME HEATING ALLOWING CUMULUS TO DISSIPATE. ATTENTION NOW TURNS TO SOUTHERLY WINDS PICKING UP ABOVE THE SURFACE AHEAD OF A LOW PRESSURE TROUGH CROSSING WESTERN IOWA. THESE SOUTHERLY WINDS WILL HELP PUSH A WARM FRONT ALONG I-80 THROUGH THE TAF SITES LATE TONIGHT. IT APPEARS ANY SHOWER OR THUNDERSTORM ACTIVITY FIRING ON THIS FRONT SHOULD STAY SOUTH AND EAST OF THE TAF SITES...THOUGH KLSE MAY GET CLIPPED. INCLUDED A VCSH FOR 09-14Z AT KLSE FOR THIS POTENTIAL. WITH THE INCREASING SOUTHERLY WINDS...ALSO INCLUDED A PERIOD OF LOW LEVEL WIND SHEAR AT KLSE FROM 09-14Z. LOW LEVEL WIND SHEAR IS MORE MARGINAL AT KRST...BUT IF GUSTS THAT ARE EXPECTED TO DEVELOP AROUND 12Z DO NOT OCCUR...THEN LOW LEVEL WIND SHEAR WILL OCCUR. LOOK FOR WINDS TO TURN SOUTHWESTERLY ON TUESDAY IN THE WAKE OF THE WARM FRONT. COMBINED WITH MIXING AND THE APPROACH OF A COLD FRONT FROM THE WEST...BOTH TAF SITES SHOULD GUST IN THE 20-30 KT RANGE SHORTLY AFTER SUNRISE. COLD FRONT LOOKS TO PASS THROUGH KRST AROUND 19Z AND MAYBE 23-00Z AT KLSE...SHIFTING WINDS MORE WESTERLY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS IMPACTING KLSE GIVEN THE FRONTAL TIMING OCCURRING RIGHT AFTER PEAK HEATING...BUT THE CHANCE IS TOO LOW TO MENTION EVEN A VCSH AT THIS TIME. && .HYDROLOGY... ISSUED AT 324 PM CDT MON APR 29 2013 HEAVY PRECIPITATION RATES ARE EXPECTED WEDNESDAY INTO FRIDAY AS A STORM SYSTEM STALLS ACROSS THE REGION. IF THE PRECIPITATION FALLS MAINLY AS RAIN...THERE IS THE POTENTIAL FOR 1 TO 3 INCHES TO FALL BY FRIDAY...PARTICULARLY IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THIS ADDITIONAL RAINFALL WILL LEAD TO SOME RISES ON LOCAL RIVERS AND STREAMS WHICH ARE ALREADY SOME WHAT HIGH DUE TO RECENT PRECIPITATION AND THE SPRING SNOW MELT. CONFIDENCE IS NOT VERY HIGH AT THIS POINT WITH WHERE THIS MAIN BAND WILL SET UP OR IF IT WILL END UP AS SNOW...BUT THE GENERAL AREA THAT APPEARS TO TAKE THE BRUNT OF THIS SYSTEM IS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...HALBACH LONG TERM...HALBACH/BAUMGARDT AVIATION...AJ HYDROLOGY...HALBACH
Hazardous weather outlook, Apr 29, 3:52 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 352 PM CDT MON APR 29 2013 IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-301200- ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON-JUNEAU- LA CROSSE-MONROE-RICHLAND-VERNON-WINNESHIEK- 352 PM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE THROUGH THE OVERNIGHT HOURS...PARTICULARLY AFTER MIDNIGHT. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS WILL BE POSSIBLE IN THE MORNING AND EARLY AFTERNOON HOURS BUT NOT VERY LIKELY TO OCCUR. THE MAIN CONCERN FOR THUNDERSTORMS WILL BE IN THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. AN EXTENDED PERIOD OF LIGHT TO MODERATE RAIN LOOKS TO SPREAD ACROSS THE AREA FROM WEDNESDAY INTO SUNDAY. WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE DURING THIS TIME. IF SOME PERIODS OF HEAVIER RAIN OCCUR...RIVER LEVELS WOULD RISE AND THE THREAT OF FLOODING WOULD INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND AGAIN TUESDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034-301200- BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOWARD-JACKSON-MITCHELL- MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-WINONA- 352 PM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE THROUGH THE OVERNIGHT HOURS...PARTICULARLY AFTER MIDNIGHT. SEVERE WEATHER IS NOT ANTICIPATED THOUGH A FEW STORMS COULD PRODUCE SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE FROM THE MORNING THROUGH THE EVENING HOURS WITH THE HIGHEST CHANCES FOR STORMS COMING IN THE AFTERNOON HOURS. SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS THOUGH SOME SMALL HAIL CAN NOT BE RULED OUT. CONFIDENCE IS INCREASING THAT A BAND OF MODERATE TO HEAVY SNOW MAY DEVELOP WEDNESDAY NIGHT INTO THURSDAY. HOWEVER...WHERE THIS BAND SETS UP IS STILL UNCERTAIN AND COULD FORM ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA OR GO FURTHER WEST. IF THE BAND SETS UP ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA...2 TO 4 INCHES OF SNOW IS EXPECTED WITH A LOCALIZED BAND POSSIBLY PRODUCING 6 INCHES. IF THE PRECIPITATION DOES NOT FALL AS SNOW...THEN AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN LOOKS TO SPREAD ACROSS THE AREA ON WEDNESDAY AND LINGER INTO SUNDAY. WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES ARE POSSIBLE DURING THIS TIME. IF SOME PERIODS OF HEAVIER RAIN OCCUR...RIVER LEVELS WOULD RISE AND THE THREAT OF FLOODING WOULD INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT ANY REPORTS OF HAIL OVERNIGHT AND AGAIN TUESDAY AFTERNOON AND EVENING WOULD BE APPRECIATED. SNOW OBSERVATIONS MAY ALSO BE NEEDED WEDNESDAY NIGHT INTO THURSDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH
In the hours before
Special weather statement, Apr 29, 2:45 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 245 PM CDT MON APR 29 2013 WIZ055-292045- RICHLAND- 245 PM CDT MON APR 29 2013 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN RICHLAND COUNTY... AT 240 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN GILLINGHAM AND SABIN...MOVING EAST AT 30 MPH. SMALL HAIL UP TO 1/2 INCH AND WIND GUSTS OF 40 TO 50 MPH WILL LIKELY ACCOMPANY THIS STRONG THUNDERSTORM. PEA SIZED HAIL WAS REPORTED EARLIER IN SOLDIERS GROVE. LOCATIONS THAT MAY BE AFFECTED INCLUDE... WOODSTOCK...ROCKBRIDGE...BUCK CREEK...NEPTUNE...LOYD AND BUNKER HILL. ZT
Local storm report, Apr 29, 2:55 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
255 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL GILLINGHAM 43.43N 90.45W
04/29/2013 E0.75 INCH RICHLAND WI AMATEUR RADIO
LOTS OF PEA SIZE HAIL WITH OCCASIONAL LARGER STONES
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:18 AM CDT | Severe Thunderstorm Warning | ARX | Crawford | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.